Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lactic acidosis
Oct 2, 2002

Dear Douglas, I guess there are many like me out there but are not coming out about it in an countable fashion, that is part of why I think I need to share this: I got HIV since 1989 and take treatment since 5 years. D4t (Zerit) was always on my plan. I started ddl(Videx) 4 month ago and Kaletra 2 month ago = d4t,ddl,Kaletra.At first I had extrem fatigue, it went by then I had strong gastrointern. bloading and some breathing difficulties, it went by but what never went by was the increasing dizzyness. One night I woke up because I was so dizzy I thought the bed is moving like a boat, since days I felt miserable and cranky already and my arms and legs espec. feet were often cold. That night I also felt my heart had stoped and I was not able to get a pulse - I paniced and started to sweat when my heart suddenly raced. I did not know what happened and why but when I had the same crap happen to me at 2.30 am next night I realized that I got all the symtoms of an lactic acidosis and the peak was 3 hours after the dosis of Videx EC before bedtime. I realized how endangered I was so I stoped all the meds except Bactim (CD4 is 125/VL undetect.)This is the 3rd time in my 5 years on meds that I stop meds because of side effects. Here comes all the Q: How long will I need to repair the damage - how long shall I stay off meds ? I assume to restart on a doupple PI or PI with Viramune would be safest at first for me ? (I got no resistance except Epivir) What could improve my status ? Lots of airobics and sweating, one aspirin I do already but what about the stuff that is used against lebracy ? I am male, 38. Thanks for your response !

Gerald

Response from Dr. Dieterich

Good question. It takes several months to recover from high lactate levels. You need to get them drawn at least monthly. It has taken some people almost a year to get better. When you are you can use AZT, 3TC Abacavir or Tenofovir with nevirapine or efavirenz. However you should have your lactate tested regularly when you resume medications. Good luck! DTD


Previous
Megace and Fat Gain
Next
m.d.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement